Feeling dizzy

Hi everyone, just wanted to how other people feel prior to their injection. My injection was due in 6 days time, but for the last few days was feeling sick, pains in my stomach. Last time I went to bed really early feeling unwell. This morning woke up feeling very sick, really weak and my muscles were aching all over. I struggled to work this morning. After about an hour I was still feeling sick, I was in the classroom my hand started going all like pins and needles, I started feeling dizzy and felt like i was going to pass out, to which I took myself out of class very quickly. I had to lye down for over half an hour feeling very weak. I managed to ring my G P to get an emergency app to which I was then given my b12 injection. My nurse told me to book an appointment to check where my b12 levels were and also to check my iron. Which I was tested both 8 moths ago. She said that my levels might be low and may need a loading dose. How do people feel when their injection is needed?

19 Replies

oldestnewest
  • I can't keep my eyes open when my injection is due, sometimes I need it sooner than planned. However, like you I was getting muscle symptoms, turned out to be a severe vitamin D deficiency so don't put everything down to B12.

  • Thank you for your reply Mauschen, yes you have made a valid point, because when I get ill I always put it down to my b12. I have made an appointment with my GP next week to discuss things, thank you for brining it to my attention. L

  • Hope you feel better soon, and get to the source of the problem.

    Take care!

  • After forty three years of four weekly Cytamen B12 (Cyanocobalamin) 1mg injections I too begin to "feel the need" for the next one by the beginning of the fourth week - fortunately for me, my symptoms are not quite as extreme as you are suffering salsadancer, but yes I have stomach pains, shakiness, disorientation, nerves on edge and feeling totally exhausted.

    For years I "slipped in" the occasional three week injection, but a couple of years ago the nurse "reported" this to my doctor who then forbad me from doing that. Sadly he is a "one size fits all" man and doesn't take into consideration my height (six feet four) weight (twelve and a half stones) metabolism (very slow) or the reason for my P.A. (two thirds of my stomach surgically removed 56 years ago) or age (now 74). He adamantly told me I had to do "what it says on the tin" - he prescribed four weekly injections then four weeks it must be.

    That's when I joined the PAS - the rest is history. Armed with information, facts and anecdotes from "fellow sufferers" which mirrored my own I confronted him and he agreed that I now can have the occasional three week injection as and when I feel the need. After all it's MY body and he cannot possibly tell ME HOW I FEEL.

    It appears that you have a more sympathetic and/or "knowledgeable" Nurse & G.P. in that they gave you an "early" injection (I presume you are on a three month cycle?) but keep pushing to make them aware about how YOU the patient are feeling so as not to get down so low in the future.

    I wish you well.

  • Thank you for your reply Clive-alive, wow that's a long time to have PA I've only had it for 3 years and finding it hard to cope with. Yes I was on 3 monthly injection, but because I passed out a few times my GP put me on every 2 months now, but still am having the same problem, I had my injection after 7 weeks. The reception said I should book it sooner when I start feeling ill. Thank god I have a very good surgery, other wise I would not be able to cope.

    I am glad that you have sorted out your occasional injection, which must make you feel better. After all we are the only people who know our body when we need our injection. Hope you are feeling much better now.

  • Hi sorry you felt so awful. Has the B12 helped? Hopefully. Be careful about when you book your B12 test as your serum level is very likely to be high for a while. If possible, it would be best before your next B12 injection.

  • Thank you for your reply, had my injection yesterday, felt a little better, does not kick in properly after a few days. Now I have bad diarrhea. Is this part of the condition?

    Yes I did think that if I've just had my injection, the test may come up too high and won't be an accurate reading. But she said if it is really low it won't make a different.

  • Others on here have reported diarrhoea after injections but I have never had that. In fact I had bowel problems before starting injections which have improved. I read up on B12 a lot and discovered one paper that said B12 has a half life of 38 hours so the level will half every 38 hours. I would think leaving the blood tests for at least a few weeks would be best. Your serum level is likely to be high now.

  • Thank you for your reply. It has be very helpful.

  • Yes diarrhea is a side effect of the injections. It depends on your body and whether you're getting methyl b12 or cyanocobalamin injections.

  • Hi salsadancer,

    I always feel as though my battery is running down, increasingly tired, achy, and low. Falling asleep at odd times during the day. Pains in feet, legs, shoulders, and upset stomach. I have just persuaded my GP to trial me on six weekly injections, instead of the usual twelve weeks. It's too soon to say,as I've only had one so far, but I do seem to wake better in the mornings. Also I feel less foggy with my thinking, and can plan my day more confidently. ( I'd been forgetting arrangements I'd made, or turning up at the wrong time etc...) Maybe you could suggest a trial like this to your GP? We'd even offered to pay for the extra injections, she said that wasn't necessary. Best wishes MariLiz

  • Thank you for your reply MariLiz, it's good to know that there are people out there with the same symptoms as it puts your mind at rest.

    Yes I have gone down to 8 weeks from 12 but now still feel the same. I am worried that if I went any lower my symptoms would still feel the same. And my body would want it ever more.. I will ask my GP if I can have it every 7 weeks and see how I feel. Hope you feel better having your injection every 6 weeks.

  • Thank you for your reply, I'm hoping it will help me, but not sure it's just the B12, as I have underactive thyroid and fibromyalgia too! We'll see how it goes. My GP is convinced patients get "hooked" on having B12 injections! MariLiz

  • Sorry to hear that you have other conditions as well MariLiz. It must be really difficult for you to know what symptom belongs to what condition. Hope you feel a lot better take care.

  • Yes, your GP is correct. Patients do get hooked on B12 injections - in the same way that they get 'hooked' on eating.

  • Apart from B 12 deficient I am also vit D and iron deficient. I felt like I was 90.

    Get vit D tested. X

  • Thank you for your reply Catherine. I will ask for my vit D to get checked as well. Hope you are feeling better now. X

  • I felt the same. I have been taking Dekristol 20,000 I.E. (Vitamin D3) for 6 weeks now and really notice the difference. I can get in and out of the car much better, my muscles no longer ache the way they did, I could not walk barefoot on a hard surface-now I can, I could not pass a ball behind my back in my gymnastic class-now I can. I feel as though this is just the beginning, my Vit D level was rock bottom at 9 ref range 30-130. It will take about 6 months to bring it into normal range therefore I am looking forward to what the future brings.

    Doctors are quick to blame PA for everything or in my case an underactive thyroid. However, both illnesses were well controlled. They then blamed Simvastatin but I knew that it wasn't. Fibromyalgia is an easy diagnosis but I had the knowledge to look at my inflammatory blood markers and know that it was not. It was the endocrinologist who tested Vit D levels. People from Scotland and nordic countries have a higher likelihood of this deficiency. Although Scottish, I work in the south of Germany (36 degrees C today) where there is plenty of sunshine (needed to convert vit D) even during the winter months when it can be minus 30 degrees C. Therefore, I was surprised by how low my Vit D was.

    It influences more than bones, joints and muscles (causes rickets), it is reported to influence heart and lung disease and some cancers.

    Worth getting it tested!!!

  • Thank you for your reply Mauschen. Glad you have got yourself all sorted out. Yes will look onto getting vit D tested thank you.